Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A sinc-Hunter quadrature rule for Cauchy principal value integrals

Author: Bernard Bialecki
Journal: Math. Comp. 55 (1990), 665-681
MSC: Primary 65D30
MathSciNet review: 1035926
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A Sinc function approach is used to derive a new Hunter type quadrature rule for the evaluation of Cauchy principal value integrals of certain analytic functions. Integration over a general arc in the complex plane is considered. Special treatment is given to integrals over the interval $ ( - 1,1)$.

It is shown that the quadrature error is of order $ O({e^{ - c\sqrt N }})$, where N is the number of nodes used, and where c is a positive constant which is independent of N. An application of the rule to the approximate solution of Cauchy singular integral equations is also discussed. Numerical examples are included to illustrate the performance of the rule.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D30

Retrieve articles in all journals with MSC: 65D30

Additional Information

Keywords: Gauss quadratures, Cauchy singular integral equations
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society